Alert archive / Illinois / Flash Flood Warnings in 2015

Flash Flood Warning 41, NWS Chicago, IL

September 18, 2015Lake County, McHenry County, Illinois

NWS Chicago, IL issued this flash flood warning at Sep 18, 2015, 12:31 AM CDT for Lake County, McHenry County, Illinois. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 18, 2015, 12:31 AM CDT (05:31 UTC)
Expired
Sep 18, 2015, 8:30 AM CDT
In force
8 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Flood severity
None

Counties Lake County, IL, McHenry County, IL

The radar

The Milwaukee radar (KMKX), 81 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2015-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2015-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1343 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1492 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
495 m²/s²
Significant tornado parameter
1.1
Supercell composite
15.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

718 
WGUS53 KLOT 180531
FFWLOT
ILC097-111-181330-
/O.NEW.KLOT.FF.W.0041.150918T0531Z-150918T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1231 AM CDT FRI SEP 18 2015

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCHENRY COUNTY IN NORTHEASTERN ILLINOIS...
  LAKE COUNTY IN NORTHEASTERN ILLINOIS...

* UNTIL 830 AM CDT FRIDAY
    
* AT 1228 AM CDT...DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS 
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF 
  RAIN HAVE ALREADY FALLEN ALONG AND NORTH OF A WOODSTOCK TO LAKE 
  BLUFF LINE IN THE PAST HOUR. ADDITIONAL HEAVY RAIN IS EXPECTED 
  OVER THE NEXT FEW HOURS. FLASH FLOODING IS EXPECTED TO BEGIN 
  SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  WAUKEGAN...BUFFALO GROVE...NORTH CHICAGO...GURNEE...MUNDELEIN...
  ALGONQUIN...HIGHLAND PARK...MCHENRY...VERNON HILLS...WOODSTOCK...
  ZION...GRAYSLAKE...LIBERTYVILLE...LAKE ZURICH...LAKE FOREST...ROUND
  LAKE...DEERFIELD...ANTIOCH...BEACH PARK AND WAUCONDA.

THIS INCLUDES...  CHAIN O LAKES STATE PARK...LAKE FOREST 
COLLEGE...MORAINE HILLS STATE PARK...AND SIX FLAGS GREAT AMERICA.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 4249 8781 4238 8781 4236 8782 4237 8782
      4229 8783 4218 8778 4219 8871 4249 8871

$$

BEACHLER
1 follow-up statement
952 
WGUS73 KLOT 180924
FFSLOT

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
424 AM CDT FRI SEP 18 2015

ILC097-111-180933-
/O.CAN.KLOT.FF.W.0041.000000T0000Z-150918T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCHENRY IL-LAKE IL-
424 AM CDT FRI SEP 18 2015

...THE FLASH FLOOD WARNING FOR MCHENRY AND LAKE COUNTIES IS
CANCELLED...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. 

THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATER TODAY THROUGH 
TONIGHT AND COULD RENEW FLASH FLOODING CONCERNS. 

LAT...LON 4249 8781 4238 8781 4236 8782 4237 8782
      4229 8783 4218 8778 4219 8871 4249 8871

$$

BEACHLER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 9:44 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Sep 17, 9:44 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
944 PM CDT THU SEP 17 2015

.UPDATE...

843 PM CDT

WATER VAPOR IMAGERY SHOWS MCV RESPONSIBLE FOR FIRST WAVE OF
STORMS OVER MAINLY NORTHERN CWA DISSIPATING AS IT MOVES EAST INTO
MORE STABLE ENVIRONMENT OVER LOWER MICHIGAN. SFC MOIST AXIS
STRETCHES FROM SOUTHERN PLAINS NORTH INTO WISCONSIN HELPING
SUPPORT 1000-2000 J/KG OF MUCAPE AHEAD OF THE FRONT...WITH
STRONGEST INSTABILITY WEST OVER IOWA AND MISSOURI...BUT STILL
UPWARDS OF 1000 J/KG EVEN EAST INTO OUR EASTERN CWA ACCORDING TO
SPC OBJECTIVE MESOANALYSIS. BASED ON 00Z SOUNDING FROM DVN...ITS
POSSIBLE THAT INSTABILITY COULD BE A BIT STRONGER THAN THAT.

WATER VAPOR IMAGERY SHOWS STRONG SHORTWAVE LIFT NORTHEAST INTO
CANADA FROM THE ND/MN WITH TAIL END OF THAT VORT LIKELY ENHANCING
ASCENT AHEAD OF THE APPROACHING COLD FRONT. IN ADDITION...WATER
VAPOR SHOWS PRETTY CLEARLY DIFFLUENT FLOW OVER CORNBELT WHERE
STORMS HAVE BEEN LIGHTING UP THIS EVENING. PWATS ARE RUNNING
NEARLY 200% OF NORMAL IN THE MOIST AXIS AHEAD OF THE FRONT...SO
ANY STORMS THROUGH TONIGHT WILL BE POTENTIAL TORRENTIAL RAIN
PRODUCERS. IF COVERAGE OF STORMS TO OUR WEST INCREASES AND
DEVELOPS MORE MESOSCALE ORGANIZATION THEN HEAVY RAINFALL AND
POSSIBLE FLASH FLOOD THREAT WOULD INCREASE OVERNIGHT AND IS
SOMETHING THAT WILL NEED TO BE MONITORED CLOSELY. GIVEN CURRENT
RADAR TRENDS AND ANTECEDENT DRY CONDITIONS NOT PLANNING A FLASH
FLOOD WATCH AT THIS TIME.

SOME LIMITED SEVERE THREAT COULD STILL EXIST TONIGHT WITH MANY OF
THE CELLS TO OUR WEST EXHIBITING MID-LEVEL ROTATION THANKS IN PART
TO THE INCREASINGLY STRONG FLOW ALOFT AND RESULTANT EFFECTIVE
SHEAR. DESPITE SUPERCELLULAR CHARACTERISTIC...CELLS HAVE BEEN
RELATIVELY PULSEY INTENSITY-WISE AND UNLESS WELL ORGANIZED MCS
MANAGES TO DEVELOP THINK SEVERE THREAT IS LOW AND CONFINED TO
MAINLY A PULSE TYPE MARGINAL HAIL AND/OR BRIEF WIND THREAT.

IZZI

&&

.SHORT TERM...
236 PM CDT

THROUGH FRIDAY MORNING...

STUBBORN MCS CONTINUES TO TRACK EASTWARD ACROSS NORTHERN
ILLINOIS. THIS SYSTEM CONTINUES TO BE FED BY A 40 KT LOW LEVEL JET
IN THE SOUTHERN PLAINS WHICH HAS WARM ADVECTED DEWPOINTS INTO THE
MID 60S THIS AFTERNOON. WHILE SHEAR IS STILL A BIT LACKING IN THE
CWA...THE COMPLEX HAS CREATED A CONVECTIVE INDUCED VORTICITY
MAXIMUM. THIS CAN BE SEEN ON SATELLITE IMAGERY AND IS EVEN BEING
REFLECTED IN THE MESOSCALE FORECAST MODELS. GIVEN THE SUPPORTIVE
VORT MAX AND SEMBLANCE OF A H5 SHORTWAVE...HAVE INCREASED NEAR
TERM POPS AND WEATHER TO REFLEX THE SYSTEM CUTTING DIAGONALLY (SW
TO NE) THROUGH THE CWA. WHILE THE THREAT FOR SEVERE IS LOW...CAN
STILL SEE SOME 35 MPH GUSTS AND LOCALLY HEAVY RAINFALL THROUGH
THIS EVENING. ISOLATED SEVERE WIND GUSTS ARE ALSO POSSIBLE THROUGH
ABOUT 6PM AT WHICH POINT THE SYSTEM WILL OUTRUN THE BEST BULK
SHEAR VALUES AND WILL LOSE DAYTIME HEATING.

THE COLD FRONT DOES STALL OUT A BIT TONIGHT AND THETA-E VALUES ARE
STILL BEING INFLATED FROM STRONG SOUTHWEST FLOW. THIS WILL KEEP
OVERNIGHT LOW TEMPS QUITE WARM...EVEN HIGHER THAN THE CURRENT
DEWPOINTS AS WARM ADVECTION CONTINUES. ALTHOUGH WE LOSE OUR DIURNAL
SUPPORT TONIGHT...WILL KEEP RAIN AND ISOLATED THUNDER CHANCES IN THE
FORECAST. HIGH MOISTURE CONTENT IN THE FIRST 10KFT OF THE ATMOSPHERE
ALONG WITH GRADUAL ISENTROPIC ASCENT WILL KEEP PRECIP IN THE HIGH
CHANCE TO LOW LIKELY RANGE. AREAS OF FOG ARE ALSO EXPECTED
TONIGHT AS THE ABUNDANT SURFACE MOISTURE WILL ENCOUNTER A STEEP
INVERSION TONIGHT.

MM

&&

.LONG TERM...
312 PM CDT

FRIDAY THROUGH THURSDAY...

THE MAIN FOCUS FOR THE LONG TERM PERIOD WILL FOCUS ON THE ACTIVE
WEATHER EXPECTED FRIDAY AFTERNOON AND NIGHT...WITH THE POTENTIAL OF
HEAVY RAINFALL AND SOME STRONG TO SEVERE STORMS.

A COLD FRONT...EMANATING FROM LOW PRESSURE OVER NORTHERN
ONTARIO...WILL APPROACH THE AREA DURING THE AFTERNOON ON FRIDAY.
THIS FRONT IS EXPECTED TO HANG UP RIGHT ACROSS NORTHEASTERN ILLINOIS
IN AND AROUND THE CHICAGO METRO AREA DURING THE AFTERNOON AS A NEW
AREA OF LOW PRESSURE BEGINS TO DEVELOP TO OUR WEST-SOUTHWEST. THIS
MAKES THE WIND FORECAST A BIT TRICKY...AS THE ACTUAL FRONTAL
PLACEMENT FRIDAY AFTERNOON IS A BIT UNCERTAIN. AREAS AHEAD OF THE
FRONT WILL CONTINUE TO EXPERIENCE A SOUTHWESTERLY WIND...WHILE AREAS
TO THE NORTH OF THE BOUNDARY SWITCH TO THE NORTHEAST.

SOME MORNING SHOWERS/STORMS COULD LINGER EARLY FRIDAY MORNING.
HOWEVER...THE MAIN FOCUS FOR MORE SUBSTANTIAL THUNDERSTORMS WILL BE
LATE FRIDAY AFTERNOON AND EVENING. DURING THIS PERIOD...A RATHER
POTENT SHORT WAVE DISTURBANCE...CURRENTLY OVER THE PACIFIC
NORTHWEST...IS EXPECTED TO SHIFT EASTWARD TO THE WESTERN GREAT LAKES
BY EARLY SATURDAY. THIS DISTURBANCE WILL BE THE PRIMARILY DRIVER OF A
SECOND AREA OF DEVELOPING LOW PRESSURE OVER AREA FRIDAY EVENING.

THUNDERSTORMS COULD DEVELOP/MOVE OVER THE AREA BY MID TO LATE FRIDAY
AFTERNOON AS THE APPROACHING FRONTAL BOUNDARY BEGINS TO ENTER
NORTHERN ILLINOIS. THE DEGREE OF DIURNAL DESTABILIZATION IS A BIT
UNCERTAIN WITHIN THE PREFRONTAL AIRMASS FRIDAY AFTERNOON GIVEN THE
LIKELIHOOD OF CONSIDERABLE CLOUDINESS...AND THIS CONTINUES TO CAST
SOME INCREASED UNCERTAINTY ON THE POSSIBILITY OF SEVERE THUNDERSTORMS
OVER NORTHERN ILLINOIS FRIDAY AFTERNOON/EVENING...IN SPITE OF A
FAVORABLE KINEMATIC FIELD OVER THE AREA. THE NORTHWARD EXTENT OF ANY
SEVERE THREAT...ESPECIALLY OVER THE CHICAGO AND ROCKFORD METRO AREAS
IS ALSO A BIT UNCERTAIN INTO FRIDAY EVENING GIVEN THE UNCERTAINTY ON
WHERE EXACTLY THE SURFACE BOUNDARY SETS UP TO STEER THE TRACK OF THE
DEVELOPING SURFACE WAVE OF LOW PRESSURE. SO...ALTHOUGH I CANT TOTALLY
RULE OUT SOME STRONG TO SEVERE STORMS OVER NORTHERN
ILLINOIS/NORTHWESTERN INDIANA...AT THIS TIME IT APPEARS THE BETTER
CHANCES OF THIS COULD REMAIN TO MY WEST-SOUTHWEST.

THE THREAT OF VERY HEAVY RAINFALL...POSSIBLY LEADING TO SOME LOCAL
AREAS OF FLASH FLOODING IS ALSO A CONCERN LATE FRIDAY/FRIDAY
EVENING. AN INFLUX OF DEEP LAYER MOISTURE FEATURING PRECIPITABLE
WATER VALUES IN EXCESS OF 1.9 INCHES...WHICH IS NEAR DAILY RECORDS
FOR THIS TIME OF YEAR...SUGGESTS THE LIKELIHOOD OF VERY EFFICIENT
RAIN RATES AND VERY HEAVY RAINFALL. ADDITIONALLY...STEERING LAYER
FLOW IS EXPECTED TO BECOME NEARLY PARALLEL TO THE SURFACE
BOUNDARY...SUGGESTING A GOOD POSSIBLY OF SOME TRAINING CELLS FOR A
PERIOD INTO THE EVENING. THIS COULD RESULT IN AREAS OF 2+ INCHES OF
RAINFALL. AT THIS TIME...NO FLASH FLOOD WATCH IS PLANNED...BUT THIS
POSSIBILITY WILL NEED TO BE CONSIDERED IF THE CURRENT TRENDS
CONTINUE TO APPEAR LIKELY...ESPECIALLY OVER THE URBAN AREAS OF THE
CHICAGO METRO.

ALL OF THIS RAINFALL WILL QUICKLY EXIT THE AREA BY EARLY SATURDAY
MORNING. HOWEVER...SOME GUSTY NORTHERLY WINDS ARE
LIKELY...ESPECIALLY DURING THE MORNING AS SURFACE LOW MOVES UP OVER
THE EASTERN LAKES REGION. GIVEN SOME NORTHERLY GALES ARE LOOKING
LIKE A GOOD BET FOR A PERIOD LATE FRIDAY NIGHT INTO SATURDAY...SOME
HIGH WAVES UP TO 10 FT COULD HIT THE ILLINOIS AND INDIANA NEAR
SHORES. GIVEN THE HIGH LAKE LEVELS...THIS COULD RESULT IN SOME MINOR
FLOODING CONCERNS  IN SOME OF THE MORE VULNERABLE AREA NEAR THE
LAKE...ESPECIALLY THE CHICAGO LAKE SHORE PATH.

KJB

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 03Z...

* SHRA/TSRA IN AREA IN NEAR TERM AND THEN OVERNIGHT.

* MVFR CIGS AND VIS IN FOG FRIDAY MORNING.

* WIND SHIFT TO NORTHEAST FRIDAY AFTERNOON.

* INCREASING THREAT FOR SHRA/TSRA LATE FRIDAY INTO FRIDAY NIGHT.

RC

//DISCUSSION...UPDATED 00Z...

MULTIPLE AVIATION CONCERNS THIS FORECAST PERIOD. AN AREA OF
SHRA/TSRA WILL MOVE NEAR DPA/ORD/MDW FROM 0030 THROUGH ABOUT
02-0230Z. DIRECT TS IMPACTS APPEAR MORE PROBABLE AT DPA...BUT
STILL POSSIBLE AT ORD AND MDW. ATTENTION THEN TURNS TO NEXT ROUND
OF SHRA/TSRA OVERNIGHT. BASED ON LATEST GUIDANCE...HAVE MAINTAINED
DIRECT TS IMPACTS DURING MID/LATE EVENING AND EARLY OVERNIGHT
HOURS AT RFD AND OVERNIGHT HOURS FOR EASTERN TERMINALS. BEYOND THE
SHRA/TSRA...SOME SHRA ACTIVITY COULD LINGER...WITH A PERIOD OF
MVFR CIGS AND LIGHT FOG/BR INTO FRIDAY MORNING. THERE DOES LOOK TO
BE A LULL INTO FRIDAY AFTERNOON...FOLLOWED BY THREAT FOR SHRA/TSRA
FRIDAY AFTERNOON AS AN UPPER DISTURBANCE APPROACHES. CONFIDENCE IS
LOWER DURING AFTERNOON GIVEN VARIABILITY IN GUIDANCE SO INDICATED
PROB30 AT ALL TAF SITES. CURRENT FAVORED TRACK OF ASSOCIATED
SURFACE LOW WILL LIKELY SUPPORT A WIND SHIFT TO NORTH AND
NORTHEAST WINDS DURING MID AFTERNOON...POSSIBLY NEARING 10 KT
SPEEDS. STRONGER DISTURBANCE AND TRACK OF SFC LOW OVER THE AREA
FRIDAY EVENING AND NIGHT WILL BRING THE BEST THREAT FOR PREVAILING
TSRA...POSSIBLY HEAVY AT TIMES...WITH LOWERING CIGS POSSIBLE
AGAIN.

RC

//ORD AND MDW CONFIDENCE...UPDATED 03Z...

* HIGH IN SHRA/TSRA IN AREA IN NEAR TERM...MEDIUM-HIGH IN TRENDS
  OVERNIGHT.

* MEDIUM IN MVFR CIGS...LOW-MEDIUM IN MVFR VSBY FRIDAY MORNING.

* MEDIUM-HIGH IN WIND SHIFT TO NORTHEAST FRIDAY AFTERNOON...MEDIUM
  IN TIMING.

* LOW IN SHRA/TSRA FRIDAY AFTERNOON...HIGH FRIDAY EVENING.

RC

//OUTLOOK FOR ORD/MDW FOR 12Z SATURDAY-12Z THURSDAY...UPDATED 00Z...

SATURDAY...MVFR CIGS POSSIBLE EARLY. GUSTY NORTH WINDS.

SUNDAY THROUGH WEDNESDAY...VFR. EAST-SOUTHEAST WINDS.

RC

&&

.MARINE...
322 PM CDT

THE MAIN WEATHER CONCERNS WILL BE LATE FRIDAY NIGHT THROUGH
SATURDAY. AFTER A COLD FRONT SHIFTS SOUTHWARD OF THE LAKE BY FRIDAY
AFTERNOON...AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE
MID-MISSISSIPPI VALLEY AND THEN SHIFT NORTHEASTWARD OVER SOUTHERN
LAKE MICHIGAN BY FRIDAY EVENING. AS THIS LOW SHIFTS EAST OF THE LAKE
LATER FRIDAY NIGHT NORTHERLY WINDS ARE EXPECTED TO INCREASE TO A
PERIOD OF GALES...ESPECIALLY OVER THE SOUTHERN HALF OF THE LAKE.
NORTHERLY GALES OF 35 TO 40 KT LOOK TO BE A DECENT BET THROUGH
MIDDAY SATURDAY...BEFORE ABATING LATER SATURDAY AFTERNOON. THIS
SHOULD RESULT IN HIGH WAVES UP AROUND 10 FEET ACROSS THE SOUTHERN
END OF LAKE MICHIGAN. QUIET WEATHER RETURNS TO THE LAKES REGION BY
SUNDAY AS A SURFACE RIDGE OF HIGH PRESSURE BUILDS OVER THE LAKE.
THIS SHOULD RESULT IN LIGHTER WINDS INTO NEXT WEEK.

KJB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WATCH...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-
     LMZ779...4 AM SATURDAY TO 1 PM SATURDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Sep 17, 3:38 PM CDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
338 PM CDT THU SEP 17 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
182045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
338 PM CDT THU SEP 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

   THUNDERSTORMS...SOME MAY PRODUCE:
    HAIL TO THE SIZE OF QUARTERS.
    WINDS GUSTING TO 60 MPH.
    FREQUENT CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:
   THUNDERSTORMS ARE LIKELY THROUGH EARLY EVENING WITH A MARGINAL
   THREAT FOR SEVERE WEATHER. MOST STORMS WILL BE CAPABLE OF WINDS
   TO 35 MPH AND WITH HEAVY DOWNPOURS. A FEW ISOLATED SEVERE STORMS
   WILL BE POSSIBLE THROUGH 6PM. ANOTHER ROUND OF STORMS IS EXPECTED
   LATE TONIGHT. STORMS ARE EXPECTED TO MOVE WEST TO EAST ACROSS THE
   OUTLOOK AREA TONIGHT. THE GREATEST THREAT FOR SEVERE WEATHER WILL
   PRIMARILY BE ACROSS NORTH CENTRAL ILLINOIS LATE TONIGHT.

  DISCUSSION:

  A STORM COMPLEX IS CURRENTLY MOVING EAST ACROSS NORTHERN ILLINOIS.
  A CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO THIS EVENING. WHILE
  THIS SYSTEM IS EXPECTED TO DIMINISH IN INTENSITY WITH TIME ...A FEW
  THUNDERSTORMS COULD CREATE GUSTY WINDS AND LIGHTNING. A SECOND ROUND
  OF THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF A COLD FRONT LATE
  TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN FRIDAY
AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE INTO
FRIDAY NIGHT.

HIGH WAVES WILL CREATE HAZARDOUS SWIMMING CONDITIONS FOR ILLINOIS
AND INDIANA BEACHES ON SATURDAY AND SATURDAY EVENING. THESE HIGH
WAVES COULD ALSO RESULT IN MINOR COASTAL FLOODING AND EROSION
ALONG THE SOUTHERN SHORES OF LAKE MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-182045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
338 PM CDT THU SEP 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH EARLY THIS EVENING AND AGAIN
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON
EVENING.

NORTHERLY GALE FORCE WINDS ARE POSSIBLE LATE FRIDAY NIGHT INTO
SATURDAY MORNING...WITH LARGE WAVES HAZARDOUS TO SMALL CRAFT
LIKELY LINGERING INTO SATURDAY EVENING.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-182045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
338 PM CDT THU SEP 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS LAKE MICHIGAN THIS EVENING
AND AGAIN TONIGHT. SOME THUNDERSTORMS COULD BE SEVERE PRODUCING
STRONG WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE LAKE FRIDAY THROUGH
FRIDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY
ACROSS THE SOUTHERN HALF OF LAKE MICHIGAN.

NORTHERLY GALE FORCE WINDS ARE POSSIBLE LATE FRIDAY NIGHT INTO
SATURDAY MORNING...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE
LAKE.

&&

MM/KB

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Special weather statement, Sep 17, 6:39 PM CDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
639 PM CDT THU SEP 17 2015

ILZ004-008-011-180030-
BOONE IL-OGLE IL-DE KALB IL-
639 PM CDT THU SEP 17 2015

...SPECIAL WEATHER STATEMENT FOR NORTHERN DE KALB...SOUTHERN BOONE
AND EAST CENTRAL OGLE COUNTIES UNTIL 730 PM CDT...

AT 638 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KIRKLAND...OR 11 MILES WEST OF GENOA...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SYCAMORE...            GENOA...               DE KALB...
DEKALB...              CORTLAND...            KIRKLAND...
MAPLE PARK...          KINGSTON...            MALTA...

INCLUDING THE FOLLOWING INTERSTATE...
 I-88 BETWEEN MILE MARKERS 92 AND 101.

THIS INCLUDES... NORTHERN ILLINOIS UNIVERSITY.

LAT...LON 4218 8871 4215 8871 4215 8859 4207 8859
      4206 8860 4186 8860 4197 8901 4215 8901
      4215 8894 4219 8894
TIME...MOT...LOC 2338Z 286DEG 29KT 4207 8890

RATZER
Local storm report, Sep 17, 6:59 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
659 PM CDT THU SEP 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     NON-TSTM WND DMG 1 SW FORRESTON          42.12N 89.59W
09/17/2015                   OGLE               IL   BROADCAST MEDIA

            FLATTENED CORN ALONG TOWNLINE ROAD. FROM WTVO ROCKFORD.

&&

RATZER
Local storm report, Sep 17, 10:19 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1019 PM CDT THU SEP 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     1 SW FORRESTON          42.12N 89.59W
09/17/2015                   OGLE               IL   BROADCAST MEDIA

            FLATTENED CORN ALONG TOWNLINE ROAD. FROM WTVO ROCKFORD.

&&

RCASTRO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 1:15 AM CDTFlash Flood WarningLOTLee, Ogle8 hr
Sep 18, 3:43 AM CDTFlash Flood WatchLOTBoone, DeKalb, DuPage, Grundy, Kane, Kendall and 6 more23 hr
Sep 18, 9:38 AM CDTRiver Flood WarningLOTLake5 days
Sep 18, 9:38 AM CDTRiver Flood WarningLOTLake6 days
Sep 18, 9:57 AM CDTRiver Flood WatchLOTKane, McHenry7 days
Sep 18, 9:57 AM CDTRiver Flood WatchLOTKane, Kendall4 days
Sep 18, 9:57 AM CDTRiver Flood WatchLOT63 hr
Sep 18, 3:01 PM CDTGale WarningLOT20 hr
Sep 18, 3:16 PM CDTBeach Hazards StatementLOTLake31 hr
Sep 18, 4:44 PM CDTTornado WarningLOTCook, Will31 min
Sep 18, 5:32 PM CDTFlash Flood WarningLOTCook, Kendall, Will6 hr
Sep 18, 6:27 PM CDTFlash Flood WarningLOTDeKalb, Grundy, Kane, Kendall, LaSalle6 hr
Sep 18, 6:51 PM CDTFlash Flood WarningLOTCook, DeKalb, DuPage, Kane, Lake, McHenry6 hr

Nearby

Flash Flood Warnings in Illinois, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.